MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model zxr00 intraocular lens(iol) was explanted from patient''s left eye in a secondary surgical procedure due to mechanical complication, and a vitrectomy was required.Through follow-up clarification was provided regarding the reported mechanical complication being a hyperopic miss.There was no product quality issue.Patient did not experience any kind of visual disturbance.During the explant an anterior vitrectomy was performed due to open posterior capsule.The replacement lens used is a non-johnson & johnson vision lens.The patient was reported to be doing well.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: (b)(6) 2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received stuck to a piece of wax paper.A completed jjsv shipping guide and additional documentation were received as well.Visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10834609
Report Number9614546-2020-00481
Device Sequence Number4089454
Product Code POE
UDI-Device Identifier05050474579071
UDI-Public(01)05050474579071(17)230129
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR